Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 4, NWS Wakefield, VA

June 18, 2015Essex County, Richmond County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 18, 2015, 8:50 PM EDT for Essex County, Richmond County, Virginia. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 8:50 PM EDT (00:50 UTC)
Expired
Jun 18, 2015, 9:15 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:56 PM EDTTSTM WND DMGNaylors, VATREES DOWN ON STRANGEWAY ROAD. POSSIBLE TORNADO.
Jun 18, 9:03 PM EDTTSTM WND DMG2 Se Naylors, VATREES DOWN BLOCKING HIGHWAY 360 ABOUT A QUARTER MILE FROM THE BRIDGE. POSSIBLE TORNADO.
Jun 18, 9:03 PM EDTTSTM WND DMGWarsaw, VANUMEROUS TREES DOWN IN WARSAW
Jun 18, 9:05 PM EDTTSTM WND DMGWarsaw, VAVERY STRONG WINDS...SEVERAL TREES DOWN IN WARSAW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WFUS51 KAKQ 190050
TORAKQ
VAC057-159-190115-
/O.NEW.KAKQ.TO.W.0004.150619T0050Z-150619T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  CENTRAL ESSEX COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 915 PM EDT
    
* AT 850 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR TAPPAHANNOCK...AND MOVING SOUTHEAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAPPAHANNOCK...WARSAW...NAYLORS BEACH...KENNARD AND WELLFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3795 7668 3788 7678 3791 7683 3792 7683
      3792 7686 3793 7686 3795 7688 3795 7689
      3796 7689 3797 7688 3797 7690 3801 7686
TIME...MOT...LOC 0050Z 304DEG 14KT 3798 7688 

$$

JM
1 follow-up statement
984 
WWUS51 KAKQ 190105
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT THU JUN 18 2015

VAC057-159-190115-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-150619T0115Z/
RICHMOND VA-ESSEX VA-
905 PM EDT THU JUN 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN RICHMOND AND CENTRAL ESSEX COUNTIES...
    
AT 905 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
WARSAW...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
KENNARD AND WELLFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 7672 3788 7678 3789 7680 3790 7681
      3790 7682 3792 7683 3792 7685 3793 7684
      3796 7680
TIME...MOT...LOC 0105Z 311DEG 22KT 3793 7681 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:49 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 18, 3:49 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU JUN 18 2015

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC
COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT
MOVES THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE
ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT.
ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST
STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED.
THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS
AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD
PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF
POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN
INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG
THE COAST BEFORE DAYBREAK.

UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON
WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT
ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A
SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL
DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO
THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING
THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY
PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION
CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR
FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR
SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF
FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT.

MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF
THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL
BE THE MAIN CONCERN ON SUNDAY.

WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS
IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS
TEMPS RANGE FROM THE LOW TO MID 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC
MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING
THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL
DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND
AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF
A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY
ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL
BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH
WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS
RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE
ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL
BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES
BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT
IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT.

SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH
90-95 INLAND. LOWS 70-75.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION
THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE
HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS
EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY.
HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE
MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER
THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST
CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR
NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES.

FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR
CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK
CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE
NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO
SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR
AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS.

OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON
SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR
CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON
SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND
MVFR/IFR CONDITIONS ARE POSSIBLE.

&&

.MARINE...
GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE
PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND
MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A
SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY
LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS
WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND
ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW
FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT
THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE
WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE
GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW
WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING.

WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE
OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED.
SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND
SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO
3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAP
NEAR TERM...BMD/DAP
SHORT TERM...BMD/DAP
LONG TERM...JAO
AVIATION...ESS
MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT THU JUN 18 2015

ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078-
080>086-088>090-095-098>100-509>525-191930-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL
CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG
THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 6:56 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EDT THU JUN 18 2015

VAZ079-080-087-088-190000-
BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX-
656 PM EDT THU JUN 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF EMPORIA...
SOUTHEASTERN DINWIDDIE...CENTRAL BRUNSWICK...SOUTHWESTERN SUSSEX AND
GREENSVILLE COUNTIES...

AT 656 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MCKENNEY TO NEAR BRODNAX...AND MOVING SOUTHEAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EMPORIA...LAWRENCEVILLE...MCKENNEY...PURDY...BRUNSWICK...JARRATT...
BARLEY...RADIUM...LANES CORNER...EDGERTON...WARFIELD...FIELDS
CROSSROADS...ANTE...SLATES CORNER...TRIPLET...PLEASANT SHADE...CHERRY
HILL...VALENTINES...PRICES MILL AND DURAND.

LAT...LON 3673 7802 3703 7767 3687 7727 3654 7767
      3655 7778
TIME...MOT...LOC 2256Z 303DEG 18KT 3697 7766 3672 7795

JM
Special weather statement, Jun 18, 7:13 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT THU JUN 18 2015

VAZ065-066-190000-
MECKLENBURG-LUNENBURG-
713 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LUNENBURG AND
NORTHEASTERN MECKLENBURG COUNTIES...

AT 712 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SAXE...OR
NEAR CHARLOTTE COURT HOUSE...MOVING EAST AT 30 MPH.

WINDS UP TO 45 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...CHASE CITY...VICTORIA...KENBRIDGE...LUNENBURG...KELLS
CORNER...REHOBOTH...NORTH VIEW...WILBURN...WIGHTMAN...
PLANTERSVILLE...ORAL OAKS...FINNEYWOOD...SPANISH GROVE...ARVINS
STORE...LOVES MILL...BLEVINS CORNER...NUTBUSH...GARY AND PLEASANT
GROVE.

LAT...LON 3689 7849 3705 7845 3705 7816 3702 7810
      3667 7811 3679 7858
TIME...MOT...LOC 2312Z 269DEG 36KT 3695 7864

JM
Local storm report, Jun 18, 7:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     CRISFIELD               37.98N  75.86W
06/18/2015  M58 MPH          SOMERSET           MD   MESONET

&&

EVENT NUMBER AKQ1500896

JO
Special weather statement, Jun 18, 7:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EDT THU JUN 18 2015

VAZ077-078-190045-
NORTHUMBERLAND-LANCASTER-NORTHUMBERLAND-
759 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHUMBERLAND AND
NORTHEASTERN LANCASTER COUNTIES...

AT 759 PM EDT...A STRONG THUNDERSTORM WAS NEAR WICOMICO CHURCH...OR
NEAR FAIR PORT...MOVING EAST AT 20 MPH.

WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIR PORT...WICOMICO CHURCH...BEANES CORNER...REHOBOTH CHURCH...
REGINA...LILIAN...EDWARDSVILLE...BROWNS STORE...OPHEILA...
REEDVILLE...HULL NECK AND BROOK VALE.

LAT...LON 3789 7624 3781 7628 3782 7628 3783 7631
      3786 7633 3787 7637 3788 7639 3787 7643
      3785 7633 3782 7631 3779 7631 3778 7629
      3773 7631 3774 7633 3769 7630 3780 7650
      3796 7638
TIME...MOT...LOC 2359Z 279DEG 17KT 3787 7635

JM
Special weather statement, Jun 18, 8:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUN 18 2015

VAZ075-076-521-190045-
RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-WESTERN ESSEX-WESTERN
ESSEX-
806 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHWESTERN ESSEX AND WESTMORELAND COUNTIES...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.

WINDS 30 TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTROSS...HAGUE...NEWLAND...COLES POINT...SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...LYELLS...
THREEWAY...FONESWOOD...OLDHAMS...CURRIOMAN LANDING...ERICA...POTOMAC
MILLS...STRATFORD HALL...LERTY AND MOUNT HOLLY.

LAT...LON 3817 7684 3816 7684 3817 7682 3816 7670
      3815 7661 3814 7661 3814 7660 3798 7663
      3803 7702 3817 7698
TIME...MOT...LOC 0005Z 272DEG 20KT 3810 7690

JM
Special weather statement, Jun 18, 8:40 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT THU JUN 18 2015

VAZ075>077-521-190130-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-WESTERN ESSEX-WESTERN ESSEX-
840 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHMOND...WEST CENTRAL
ESSEX...SOUTHEASTERN WESTMORELAND AND NORTHWESTERN NORTHUMBERLAND
COUNTIES...

AT 840 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.

WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...MONTROSS...CALLAO...HAGUE...KINSALE...LEWISETTA...NEWLAND...
HAYNESVILLE...FARNHAM...WESTMORELAND...TEMPLEMAN...PINEY GROVE...
VILLAGE...LYELLS...GIBEON...THREEWAY...OLDHAMS...ERICA...NAYLORS
BEACH AND LOTTSBURG.

LAT...LON 3810 7658 3807 7653 3806 7653 3805 7652
      3803 7651 3801 7646 3786 7653 3798 7696
      3815 7683
TIME...MOT...LOC 0040Z 290DEG 23KT 3804 7685

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:06 PM EDTSpecial Weather StatementAKQWestmoreland39 min
Jun 18, 8:08 PM EDTSpecial Marine WarningAKQ67 min
Jun 18, 8:23 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton22 min
Jun 18, 8:34 PM EDTSpecial Marine WarningAKQ26 min
Jun 18, 8:40 PM EDTSpecial Weather StatementAKQRichmond, Westmoreland50 min
Jun 18, 8:47 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond, Westmoreland43 min
Jun 18, 8:58 PM EDTSpecial Marine WarningAKQ47 min
Jun 18, 9:07 PM EDTSpecial Weather StatementAKQNorthampton38 min
Jun 18, 9:14 PM EDTTornado WarningAKQEssex, Richmond31 min
Jun 18, 9:19 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton41 min
Jun 18, 9:37 PM EDTTornado WarningAKQLancaster, Middlesex38 min
Jun 18, 9:49 PM EDTSpecial Marine WarningAKQ56 min
Jun 18, 9:57 PM EDTSpecial Marine WarningAKQ33 min
Jun 18, 10:06 PM EDTSpecial Marine WarningAKQ54 min
Jun 18, 10:10 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex50 min
Jun 18, 10:41 PM EDTSpecial Marine WarningAKQ94 min
Jun 18, 10:52 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex24 min
Jun 19, 7:55 PM EDTSpecial Weather StatementAKQLouisa50 min

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.